Alert archive / North Carolina / Tornado Warnings in 2007
Tornado Warning 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jul 29, 2007, 4:28 PM EDT for Onslow County, North Carolina. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2007, 4:28 PM EDT (20:28 UTC)
- Expired
- Jul 29, 2007, 4:40 PM EDT
- In force
- 12 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 36 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1572 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KMHX 292029 TORMHX NCC133-292100- /O.NEW.KMHX.TO.W.0012.070729T2028Z-070729T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 428 PM EDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * TORNADO WARNING FOR... ONSLOW COUNTY IN EASTERN NORTH CAROLINA... THIS INCLUDES THE CITY OF PINEY GREEN... * UNTIL 500 PM EDT * AT 427 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD OVER BEAR INLET...NEAR HAMMOCKS BEACH...MOVING NORTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUCK CREEK...BEAR CREEK...HUBERT AND SWANSBORO IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3450 7730 3451 7708 3476 7706 3475 7733 $$ 21
2 follow-up statements
000 WWUS52 KMHX 292032 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 431 PM EDT SUN JUL 29 2007 NCC133-292100- /O.CON.KMHX.TO.W.0012.000000T0000Z-070729T2100Z/ ONSLOW NC- 431 PM EDT SUN JUL 29 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR ONSLOW COUNTY... AT 427 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A WATERSPOUT OVER BEAR INLET NEAR HAMMOCKS BEACH MOVING NORTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAR CREEK...HUBERT AND SWANSBORO IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT ANY DAMAGE OR TORNADO SIGHTINGS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3450 7730 3451 7708 3476 7706 3475 7733 $$ 21
000 WWUS52 KMHX 292040 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 438 PM EDT SUN JUL 29 2007 NCC133-292048- /O.CAN.KMHX.TO.W.0012.000000T0000Z-070729T2100Z/ ONSLOW NC- 438 PM EDT SUN JUL 29 2007 ...THE TORNADO WARNING FOR ONSLOW COUNTY IS CANCELLED... AT 440 PM EDT...SPOTTERS AT HAMMOCKS STATE PART REPORTED THAT THE WATERSPOUT LIFTED AND THEN DISSIPATED. SINCE THIS STORM IS NO LONGER A THREAT THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3450 7730 3451 7708 3476 7706 3475 7733 $$ 21
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jul 29, 4:07 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 29, 4:07 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 407 PM EDT SUN JUL 29 2007 .SYNOPSIS... A WEAK COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE REGION MONDAY THEN STALL TO THE SOUTH. HIGH PRES WILL BRIEFLY BUILD INTO THE REGION TUESDAY AND WEDNESDAY. THE COLD FRONT WILL RETURN NORTH AS A WARM FRONT THURSDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SCATTERED CONVECTION HAS DEVELOPED TODAY ALONG AND INLAND FROM THE SEA BREEZE AND ALSO OVER THE WATER. ALL OF THE CONVECTION IS DRIFTING SLOWLY NW AS SE FLOW PREDOMINATES IN THE LOW/MID LVLS. CONVECTION SHOULD DISSIPATE WITH LOSS AND HEATING LATE THIS EVENING. COLD FRONT IS SITUATED TO THE NW AND LONG WAVE TROF IS DROPPING SE BUT THESE SHOULD HOLD OFF UNTIL LATE TONIGHT AT THE EARLIEST CROSSING THE REGION. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... WITH TROF AND ASCD COLD FRONT PUSHING INTO THE REGION MONDAY WILL SEE THE BEST CHANCE FOR PCPN OF ANY DAY IN THE FORECAST. PASSAGE OF FRONT TO THE SOUTH WILL RESULT IN DECREASING CHANCES FOR TUE AND WED. BUT WITH RESIDUAL LOW LVL MSTR AROUND WITH MAINTAIN A LOW POP BOTH DAYS. TEMPS SHOULD NOT BE MUCH LOWER THOSE DAYS EITHER AS INSOLATION REMAINS QUITE HIGH. && .LONG TERM /THURSDAY THROUGH SUNDAY/... FRONT BEGINS TO BACK UP THURSDAY AND STALLS ALONG THE COAST. GFS IS INDICATING A LOW DEVELOPING ALONG THE FRONT AND LIFTING NE THROUGH THE WEEKEND WITH AT LEAST SLIGHT CHANCE POPS EACH DAY. SAT AND SUN POPS SHOULD BE A LITTLE LOWER THAN THURS AND FRI AS THIS LOW BEGINS TO LIFT FARTHER AWAY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... OVERALL VFR CONDITIONS EXPECTED THROUGH THE FORECAST BUT DO EXPECT OCCASIONAL MVFR/IFR CONDITIONS IN VICINITY OF CONVECTION TONIGHT AND MON. FOG LIKELY TO DEVELOP OVERNIGHT AS WELL IN FAVORED AREAS. TUESDAY THROUGH CONDITIONS SHOULD REMAIN VFR WITH LESS CHANCE AT IFR IN CONVECTION AS THIS ACTIVITY BECOMES MORE ISOLATED UNTIL THURSDAY. && .MARINE... BENIGN WX CONDITIONS CAUSED BY WEAK PRES GRAD AND LIGHT WINDS ALOFT WILL CONTINUE OVERNIGHT. A COLD FRONT WILL PUSH S OVERNIGHT ADVANCING TOWARDS THE REGION. A WEAK LOW IS EXPECTED TO FORM ALONG THE FRONT MON...BUT IT IS NOT EXPECTED TO STRENGTHEN NOTABLY ENOUGH TO INCREASE WINDS AND SEAS. THE NE WINDS WILL START MON NT AND LINGER THROUGH THE WORK WEEK...BUT SPEEDS NOT EXPECTED TO BE MORE THAN 15 KT. WITH LITTLE WIND CHOP AND NO SIG SWELLS WILL SEE SEAS REMAIN AROUND 3 FT OR LESS FOR THE MAJORITY OF THE WEEK. NO NOTABLE WX MAKERS EXPECTED THROUGH THE FCST. .RIP CURRENTS...LOW THREAT OF RIP CURRENTS GIVEN THE LIGHT WINDS EXPECTED THROUGH MON AFTERNOON. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 29, 2:58 AM EDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 258 AM EDT SUN JUL 29 2007 NCZ029-044>047-079>081-090>095-098-103-104-300700- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 258 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:28 PM EDT | Tornado Warning | MHX | Dare | 32 min |
| Jul 29, 6:59 PM EDT | Special Marine Warning | MHX | 61 min |
Nearby
Tornado Warnings in North Carolina, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.